Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Diabetes, taking pills for low BP. Have random bruises on legs. Taking antidepressant. Suggest?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
My mom, age 60, has type 2 Diabetes, is taking a blood pressure pills (due to low blood pressure) and how three random bruises on one of her upper legs. Just last week, she had a doctors visit and received an excellent report on the state of her diabetes. She is also taking antidepressants. Is this a cause for concern, and should she visit a doctor?
Posted Sat, 20 Jul 2013 in General Health
Answered by Dr. Kerry Pottinger 1 hour later
Thank you for using Healthcare Magic.
Sometimes bruises appear that cannot always be related to any trauma. It may be that your mother accidently bumped her leg but didn't notice it at the time. It is good to know that her diabetes is well controlled. It is unusual to take medication for low blood pressure. Perhaps you mean high blood pressure. You don't mention the type of antidepressant she is taking. However, both blood pressure tablets and antidepressants do not generally cause bruising.
Therefore, I would think it most likely that her bruising is not a cause for concern and she does not need to visit the doctor.
I hope this has reassured you. If you have any further questions, please do not hesitate to contact me.
Dr K A Pottinger
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor